Alert archive / Florida / Special Marine Warnings in 2012
Special Marine Warning 113, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this special marine warning at Jul 22, 2012, 2:53 PM EDT. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 22, 2012, 2:53 PM EDT (18:53 UTC)
- Expired
- Jul 22, 2012, 4:00 PM EDT
- In force
- 67 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this special marine warning went out at Jul 22, 1:55 PM EDT, 58 minutes earlier.
Area forecast discussion, Jul 22, 1:55 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 155 PM EDT SUN JUL 22 2012 ...A FEW STRONG TO POSSIBLY SEVERE STORMS THIS AFTERNOON... .SYNOPSIS... OVER THE REGION EARLY THIS AFTERNOON...DEEP LAYER RIDGING IN THE ATLANTIC - WITH AN AXIS ALONG 30 NORTH LATITUDE - REACHED WEST ACROSS THE SE U.S. AND FL INTO THE EAST GULF. ABUNDANT MOISTURE WAS SURGING ALONG THE SOUTH AND SW PERIPHERY OF THIS RIDGE...AHEAD OF A COUPLE OF TROPICAL WAVES - THE FIRST OVER THE BAHAMAS AND THE SECOND IN THE EAST CARIBBEAN - NEAR LONGITUDE 66/68 WEST. && .SHORT TERM (TONIGHT-TUESDAY)... STORMS ARE NOW FORMING OVER THE CENTRAL INTERIOR AND THE FAR SOUTH...EARLIER THAN YESTERDAY. INCREASING MOISTURE ALONG WITH SOME COOLER TEMPERATURES AND STEEPER LAPSE RATES ALOFT WILL RESULT IN STRONG STORMS THAT MAY APPROACH SEVERE LIMITS. THE GREATEST THREATS WILL BE DEADLY CLOUD TO GROUND LIGHTNING...POSSIBLY DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL. THE FORECAST FOR THE NEXT COUPLE OF DAY REMAINS PRETTY MUCH UN-CHANGED. THE MID AND UPPER RIDGING SLOWLY SLIDES EAST LEAVING A WEAKNESS ALOFT THE AREA. MEANWHILE THE SURFACE RIDGE AXIS SHIFTS SOUTH TO CENTRAL FL BY TUE...WITH THE TROPICAL WAVES TREKKING ACROSS THE AREA THIS AFTERNOON/TONIGHT AND AGAIN MON. ADEQUATE MOISTURE WILL BE IN PLACE TO SUPPORT SCATTERED TO NUMEROUS SHOWERS AND STORMS...WITH THE HIGHEST ODDS IN THE AFTERNOONS AND EARLY EVENINGS. BY TUE THE SECOND WAVE HAS REACHED GULF WATERS WITH MOISTURE ACROSS THE AREA DECREASING..SUPPORTING ONLY SCATTERED SHOWERS AND STORMS. TEMPERATURES WILL BE AROUND TO SLIGHTLY BELOW NORMAL. THE SURFACE RIDGE AXIS TO THE NORTH WILL KEEP EASTERLY FLOW STRONG ENOUGH TO PRECLUDE ANY SIGNIFICANT SEA BREEZES THROUGH MON. THEN AS THE RIDGE AXIS SETTLES SOUTH TUE THE GRADIENT WILL RELAX AND ALLOW BETTER CHANCES FOR A SEA BREEZE. && .AVIATION...SHOWERS AND STORMS HAVE DEVELOPED EARLIER TODAY AND ARE PUSHING WESTWARD ACROSS THE PENINSULA. HAVE INCLUDED TEMPOS FOR TSRA AT ALL SITES. EXPECTING GREATER COVERAGE TO DEVELOP ALONG THE COAST LATER THIS AFTERNOON. TSRA SHOULD BE DIMINISHING AFTER SUNSET WITH VFR EXPECTED TO PERSIST OVERNIGHT. WITH A TROPICAL WAVE SHIFTING ACROSS THE AREA THROUGH TOMORROW... EXPECTING STORMS TO DEVELOP EARLIER TOMORROW. && .MARINE... SOUTHEAST WINDS WITH 15KT/3 FT OR LESS THROUGH LATE MON AS A COUPLE OF TROPICAL WAVE MOVE ALONG THE SOUTH SIDE OF A RIDGE NORTH OF THE AREA. THIS RIDGE SINKS DOWN OVER THE AREA TUE AND HANGS OUT THERE WITH LIGHTER WINDS AND MORE SOUTHERLY TO SOUTHWESTERLY. && .FIRE WEATHER... RELATIVE HUMIDITY VALUES WILL REMAIN ABOVE CRITICAL LEVELS FOR THE NEXT FEW DAYS. && .PRELIMINARY POINT TEMPS/POPS... TPA 76 88 76 90 / 30 70 40 40 FMY 75 89 75 91 / 30 70 30 30 GIF 75 89 75 92 / 20 70 30 40 SRQ 75 88 75 90 / 40 70 40 40 BKV 73 89 73 91 / 30 70 40 40 SPG 78 88 78 90 / 40 70 40 40 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE/FIRE WEATHER...09/RUDE LONG TERM...24/COLSON AVIATION...20/BARRON
Hazardous weather outlook, Jul 22, 5:50 AM EDT, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 550 AM EDT SUN JUL 22 2012 FLZ039-042-043-048>052-055>057-060>062-065-221600- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE- 550 AM EDT SUN JUL 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING AS A TROPICAL WAVE MOVES INTO THE AREA. A FEW STRONG TO POSSIBLY SEVERE STORMS WILL OCCUR...WITH LOCALLY HEAVY RAINFALL...STRONG GUSTY WINDS AND DEADLY CLOUD TO GROUND LIGHTNING POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ...THUNDERSTORM IMPACT... NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE WITH A TROPICAL WAVE MONDAY. THE WAVE WILL THEN BE MOVING OUT WITH SOME DRIER AIR FILTERING INTO THE AREA TUESDAY AND THROUGH THE REST OF THE WEEK WITH SCATTERED MAINLY AFTERNOON AND EVENING STORMS POSSIBLE. DEADLY LIGHTNING...STRONG GUSTY WINDS AND LOCALLY HEAVY RAINS WILL BE THE MAIN HAZARDS WITH THE STORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. COLSON
In the hours before
Special weather statement, Jul 22, 2:41 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 241 PM EDT SUN JUL 22 2012 FLZ052-056-057-061-221930- DE SOTO-HARDEE-HIGHLANDS-POLK- 241 PM EDT SUN JUL 22 2012 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR HARDEE... NORTHERN DESOTO...SOUTH CENTRAL POLK AND WESTERN HIGHLANDS COUNTIES FOR STRONG THUNDERSTORMS WITH STRONG WIND GUSTS VALID UNTIL 330 PM EDT... AT 234 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM 6 MILES WEST OF AVON PARK EXECUTIVE AIRPORT TO 12 MILES EAST OF BROWNVILLE...OR ALONG A LINE EXTENDING FROM 8 MILES WEST OF AVON PARK TO 15 MILES EAST OF ARCADIA...MOVING WEST AT 20 MPH WILL AFFECT AVON PARK EXECUTIVE AIRPORT...CREWSVILLE...SWEETWATER AND ZOLFO SPRINGS. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES. FREQUENT TO CONTINUOUS LIGHTNING IS EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES. && LAT...LON 2771 8142 2715 8138 2715 8201 2772 8202 TIME...MOT...LOC 1841Z 092DEG 16KT 2762 8166 2723 8166
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 8:18 PM EDT | Special Marine Warning | TBW | 57 min | |
| Jul 21, 8:21 PM EDT | Special Weather Statement | TBW | Citrus, Hernando, Sumter | 54 min |
| Jul 21, 8:54 PM EDT | Special Marine Warning | TBW | 66 min | |
| Jul 22, 2:41 PM EDT | Special Weather Statement | TBW | DeSoto, Hardee | 49 min |
| Jul 22, 2:50 PM EDT | Severe Thunderstorm Warning | TBW | DeSoto, Hardee, Highlands, Polk | 40 min |
| Jul 22, 2:54 PM EDT | Special Weather Statement | TBW | Charlotte | 51 min |
| Jul 22, 3:01 PM EDT | Special Weather Statement | TBW | Polk | 44 min |
| Jul 22, 3:17 PM EDT | Special Weather Statement | TBW | Highlands | 43 min |
| Jul 22, 3:28 PM EDT | Special Weather Statement | TBW | Manatee, Polk, Sarasota | 47 min |
| Jul 22, 3:32 PM EDT | Special Marine Warning | TBW | 118 min | |
| Jul 22, 3:43 PM EDT | Severe Thunderstorm Warning | TBW | Hillsborough, Pinellas | 32 min |
| Jul 22, 3:56 PM EDT | Severe Thunderstorm Warning | TBW | Hillsborough, Pinellas | 34 min |
| Jul 22, 4:08 PM EDT | Severe Thunderstorm Warning | TBW | Hillsborough, Pinellas | 37 min |
| Jul 22, 4:14 PM EDT | Special Weather Statement | TBW | DeSoto, Hardee, Highlands, Polk | 46 min |
| Jul 22, 4:41 PM EDT | Special Marine Warning | TBW | 64 min | |
| Jul 22, 4:55 PM EDT | Special Marine Warning | TBW | 95 min | |
| Jul 22, 4:58 PM EDT | Special Weather Statement | TBW | Hillsborough | 47 min |
| Jul 22, 5:15 PM EDT | Severe Thunderstorm Warning | TBW | Hernando, Pasco, Pinellas | 30 min |
| Jul 22, 5:19 PM EDT | Special Weather Statement | TBW | Hillsborough | 41 min |
| Jul 22, 5:25 PM EDT | Special Marine Warning | TBW | 65 min | |
| Jul 22, 5:30 PM EDT | Special Weather Statement | TBW | Citrus, Hernando, Sumter | 60 min |
| Jul 22, 5:45 PM EDT | Severe Thunderstorm Warning | TBW | Hernando, Pasco | 21 min |
| Jul 22, 6:26 PM EDT | Special Marine Warning | TBW | 64 min |
Nearby
Special Marine Warnings in Florida, 2012Every special marine warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.